Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    75
  • comments
    102
  • views
    5665

Accutane Journey 22/06/16

mum44

375 views

Well, that's Accutane and my relationship over....hopefully for good! I was supposed to do one more month so a bit worried that my accumalative dose has not been enough but I had no choice in the matter as the pills combined with my hectic lifestyle and job have pushed me to the brink of complete exhaustion which apparently the derm could see as soon as they saw me. (though i'll take dark circles over cystic acne any day!).
The hospital hasn't discharged me yet which is good, I need to go back for a follow up in three months. I have been told that one to two months after stopping the course I could have a flare up ( a bit like the IB but not as bad) and given Epiduo. 
All in all taking Accutane has been the best thing I ever did, my skin is so much clearer, I can look people in the eye and not spending an hour in the mornings trying to mop up my face then another hour trying to cover it with make up is bliss!
For anyone thinking about taking the plunge into Accutane yes it's side effects are horrid but the really severe ones are very rare and I cannot recommend using this site enough...I've been able to keep an eye on my body, my mind and talking to people who are going through the same things physically and emotionally has given me such a sense of support so thank you guys and good luck to everyone going through the curse that is acne!
This won't be my last entry as i'm sure that i'm not the only one who is just as concerned with post accutane treatment so will update in a month or so!



2 Comments


Recommended Comments

Thanks for the update.....I have 6 days left.  It's taking forever!!!!  I hope your dry lips are gone soon and your face stays clear.  My derm says that Accutane remains in your system for up to 2 months.  I hope my lips return to normal soon and the pink eye goes away.  For me, Accutane was brutal.  My derm says to call him in a month if I still have breakouts & he will put me on a 2nd course.  I'm not willing to do that right now.  This was far harder than I anticipated.  I have had so much trouble sleeping lately---every single joint in my body is aching.  I'm sure it's a side effect.  Next week cannot get here soon enough.

6 days for me.....congrats to you!  I'll check back for post Accutane follow up updates.

Share this comment


Link to comment

If I've worked it out properly (my brain is still mashed from exhaustion) you should have finished now woohoo! 
I suspect that your joints hurting are a side effect too, I have had arthritis since I was 16 and my joints have definitely been worse for the time of year but as it's something that I have lived with for so long I haven't taken that much notice and obviously can't be sure that its due to the Accutane as it's only going to get worse anyway! I hope that once the tane eventually clears out of your system that you feel much better.
Obviously it's too early for me to feel any different as it stays in your system for so long but I am still completely wiped of energy and my nose is still sore and horribly crusty (I'm just glad that i'm so short and that people can't see up it :) )
How are your eyes? My lips are still dry and still applying chapstick regularly but they don't actually seem as bad as they were.
Keep in touch and let me know how you get on a) with side effects hopefully easing and b with your skin. Huge thanks to you and everyone else on here for helping the journey along with all your support!

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×